Aa
Aa
A
A
A
Close
650419 tn?1281359937

Testosterone Supplement

I have low testosterone from being on a pain pump implant for almost 7 years and I'm currently on Androgel but the side effect is that it keeps me up all night long like insomnia. I have been living this way for 4 months. I can't go to sleep until 4 or 5 am every morning. If I were to switch to the shots or the pellets would that rid me of the current side effects that I'm suffering from?
5 Responses
Sort by: Helpful Oldest Newest
650419 tn?1281359937
I guess I should of given a little more detail. I'm 40 years old.
I was tested last April and my testosterone level was 35 ng.
I was given 10g of Androgel per day ever since. I went and had another blood test just 3 weeks ago and my testosterone level was at 236 ng.

The whole time with the exception of the first 8 to 10 days that I was on the Androgel I have had trouble going to sleep. I can't go to sleep until 4 or 5 am because I'm too restless and wound up. I have tried long walks before bed without any luck. I understand that this isn't a common side effect although I have met several other men that have the same type of reaction to the gel.

I know that one of my problems is that I'm overweight at 335 pounds.However, I have been going to the gym 3 hours per day everyday that I have been on the Androgel along with being on a grilled chicken salad diet. I originally weighed 350 pounds when I started with the diet and exercise. I lost down to 332 pounds and recently (because of depression I'm sure) I gained a few pounds back because I feel like I'm fighting a losing battle. Basically in the almost 4 months that I have been eating almost nothing and working my butt off at the gym and I have only managed to lose a whopping 15 pounds. This is ridiculous as far as I'm concerned and certainly not worth the effort. I'm burning 1000 to 2000 calories a day at the gym and eating only 800 calories a day. It doesn't take Einstein to figure out that something isn't right here. I know it is my testosterone level that is preventing me from losing any weight.

The Androgel isn't getting my testosterone levels up to what they should be in order to lose weight. Therefore, instead of letting my pain doctor handle the testosterone anymore I have made an appointment with a Urologist this coming Friday.
My question is should I opt for the pellets or the shots? Do they have the insomnia side effects that the gel has? Can I take the shot to get my level of testosterone where it needs to be and then have the pellets sown in in order to keep my testosterone level where it needs to be for 3 or 4 months at a time?

Any help answering my questions will be much appreciated.
Helpful - 0
Avatar universal
Gojo im a 45 yr ole man who because of a severe trauma accident had to do testosterone treatment also. I started with the gel, but my level barley rose. So for about 6 months now i take the shots, which also had to be increased because follow up blood test showed an actual drop , so its crazy. But i do find i have more energy and sexual desires with the shots. As for as sleeping ,that really isnt my problem. So o can't tell you much expect id try the shots if i were you. And as for the weight, gojo i know its hard to lose weigh and it may not seem worth the effort, but if you just stay at it you will succeed. It takes time. Just like gaining the weight did. I actually work part time as a weekend manager at a spectrum fitness center, where one thing i do is train people. And what i would tell you is to, for at least 10 months is continue to work hard and eat right and THROW THAT DAMN SCALE OUT!   If your working hard and eating right, then ill guarantee that you will get in shape , but the most important tip i give all my clients is the only way to be successful is to not quit going. Most of us want it to happen faster, your not any different, but it just takes time. So please dont give up. And make sure the diet your own is right for you. If you ever have any questions feel free to ask.
Helpful - 0
647273 tn?1292091141
Hi,

I have been taking testosterone injections since 2003 and have not experienced the problems that you have listed. Perhaps the Delatestryl that I inject every month has less side effects.

It is very important that you keep up with regular exercise. Due to  ballance problems I have not been able to exercise. I would go swimming but I have 2 problems. I have had a catheter in for the last two years and also I'm 90 km from the nearest swimming pool. Due to that I have gained some weight and some body fat. I used to weigh about 125 LBS and now that I'm no longer active I'm up to 145 lbs, I'm only 5'6" so I'm on the heavier site for my body size.

All the best.

Ron
Helpful - 0
Avatar universal
I'm also experiencing insomnia, I think the reason why is because the Androgel is working and for the first time in many years I am no longer tired all the time. My well being is so much better and for the first time in many years I feel alive. I think what you are experiencing is the drug actually working. This is something you will have to get used to. I do my best to get rid of the excess energy by spending  a lot of time at the gym. It is really weird but for the first time in a long time, Instead of my usual 30 mins at the gym, I am now spending hours at the gym and really loving the intense work out I am getting. If you are not loosing weigh right away, It is probably muscle weight you are gaining. That is why Your weight loose is going slow. Give it time and You will loose the weight. I have lost 50 pounds so far. The energy boost I am getting from Androgel Has also made me loose my appetite. In fact, there are time when I have to remind myself to eat.  Good luck to you and God Bless.
OBAMA 2012
Helpful - 0
Avatar universal
I'm also experiencing insomnia, I think the reason why is because the Androgel is working and for the first time in many years I am no longer tired all the time. My well being is so much better and for the first time in many years I feel alive. I think what you are experiencing is the drug actually working. This is something you will have to get used to. I do my best to get rid of the excess energy by spending  a lot of time at the gym. It is really weird but for the first time in a long time, Instead of my usual 30 mins at the gym, I am now spending hours at the gym and really loving the intense work out I am getting. If you are not loosing weigh right away, It is probably muscle weight you are gaining. That is why Your weight loose is going slow. Give it time and You will loose the weight. I have lost 50 pounds so far. The energy boost I am getting from Androgel Has also made me loose my appetite. In fact, there are time when I have to remind myself to eat.  Good luck to you and God Bless.
OBAMA 2012
Helpful - 0
Have an Answer?

You are reading content posted in the Urology Community

Top Urology Answerers
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.